Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 29, 2011, 3:54 PM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2011, 3:54 PM EDT (19:54 UTC)
- Expired
- Apr 29, 2011, 4:21 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS52 KMFL 291954
SVRMFL
FLC086-292045-
/O.NEW.KMFL.SV.W.0016.110429T1954Z-110429T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 445 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WESTCHESTER...AND MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
UNIVERSITY OF MIAMI...
CORAL GABLES...
COCONUT GROVE...
LITTLE HAVANA...
MIAMI...
KEY BISCAYNE...
AND SURROUNDING COMMUNITIES.
TRAINED SPOTTERS REPORTED NICKEL TO QUARTER SIZE HAIL IN SOUTH MIAMI
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
2573 8016 2574 8017 2572 8024 2563 8027
2560 8030 2558 8030 2552 8017 2563 8046
2585 8039 2587 8016 2576 8018 2578 8014
2586 8015 2588 8011
TIME...MOT...LOC 1954Z 262DEG 11KT 2574 8029
$$
TINGLER2 follow-up statements
967
WWUS52 KMFL 292015
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT FRI APR 29 2011
FLC086-292045-
/O.CON.KMFL.SV.W.0016.000000T0000Z-110429T2045Z/
MIAMI-DADE FL-
415 PM EDT FRI APR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WEST KENDALL AND THIS STORM WAS
NEARLY STATIONARY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2578 8030 2572 8030 2559 8035 2563 8046
2579 8041 2581 8034
TIME...MOT...LOC 2015Z 113DEG 2KT 2567 8040
$$
TINGLER186
WWUS52 KMFL 292021
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT FRI APR 29 2011
FLC086-292031-
/O.CAN.KMFL.SV.W.0016.000000T0000Z-110429T2045Z/
MIAMI-DADE FL-
421 PM EDT FRI APR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
IS CANCELLED...
THE THUNDERSTORM IN THE AREA THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING HAS WEAKENED.
LAT...LON 2578 8030 2572 8030 2559 8035 2563 8046
2579 8041 2581 8034
TIME...MOT...LOC 2021Z 262DEG 11KT 2575 8020
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:09 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 29, 3:09 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT FRI APR 29 2011 .DISCUSSION... THE EAST COAST SEA BREEZE HAS BEGUN TO PENETRATE INLAND AND DOPPLER RADAR INDICATES THAT SHOWERS STARTED TO DEVELOP AT 1 PM EDT ALONG IT FROM NORTHERN PALM BEACH SOUTH THROUGH BROWARD SOUTH TO SOUTHERN MIAMI-DADE. THIS CONVECTION PATTERN IS FOLLOWING VERY CLOSELY THE RUC SOLUTION WHICH INDICATED THAT THE PREVIOUS LINE NORTH OF OUR CWA WOULD DISSIPATE WITH THE MAIN FOCUS BEING THE CONVECTION INITIATION OVER THE CENTRAL/EASTERN PORTIONS OF SOUTH FLORIDA. SOME OF THESE STORMS DEVELOPED IN ABOUT 20 MINUTES. THE LACK OF ORGANIZED LOW LEVEL SHEAR IS MAKING IT DIFFICULT AT THE PRESENT TIME FOR THE SHOWERS TO PERSIST MUCH BEYOND THE INITIAL CONVERGENCE PUSH PROVIDED BY THE SEA-BREEZE. OTHER SHOWERS DEVELOPED IN ABOUT 30 MINUTES OFF OF NORTHERN PALM BEACH COUNTY AND INTENSIFIED QUICKLY AS THEY ENTERED THE GULF STREAM ENVIRONMENT. PENNY SIZE HAIL WAS OBSERVED AROUND 250 PM SOUTH OF 75 IN CENTRAL EASTERN BROWARD COUNTY. THE HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT THE MOST LIKELY AREA FOR STRONG THUNDERSTORMS TO DEVELOP IS OVER NORTH MIAMI-DADE, BROWARD, AND PALM BEACH COUNTY...WHERE THE LIFTING OF THE FRONT WILL MEET THE SEA-BREEZE AND RESPECTIVE OUTFLOW BOUNDARIES FROM THE PREVIOUS CONVECTION THAT STARTED AROUND 1 PM. THE UPPER LEVEL DYNAMICS ARE NOT VERY FAVORABLE AS THE STRONGER UPPER LEVEL DIVERGENCE IS LIFTING OUT OF THE AREA TOWARD THE NORTHEAST. HOWEVER...THE PUSH OF THE SEA BREEZE COMBINED WITH THE N-NE WINDS FROM THE FRONT COULD ENHANCE THE LOW LEVEL HELICITY AND ALLOW FOR LONGER-LIVED CONVECTION THAN THE ONE CURRENTLY OBSERVED. THE REST OF THE FORECAST REASONING IS ALMOST IDENTICAL TO THE PREVIOUS ONE. A MID LEVEL RIDGE BUILDS BETWEEN SUNDAY AND TUESDAY WITH THE WINDS BEGINNING TO TURN EASTERLY BY MONDAY. ON WEDNESDAY SOUTHEASTERLY WINDS WILL DOMINATE AHEAD OF ANOTHER WEAK FRONT FORECAST TO BRING A FEW SHOWERS WEDNESDAY EVENING INTO THURSDAY. && .MARINE... THE SHORT TERM CONCERN IS GUSTY WINDS TO 35 MILES PER HOUR, HEAVY DOWNPOURS, AND LIGHTNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO OUR AREA THIS AFTERNOON/EVENING. THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO AN EASTERLY DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5 TO 10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY INTO SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE GULF WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP TODAY. && .AVIATION...(ISSUED AT 137 PM EDT FRI APR 29 2011) BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG EASTERN AREAS WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM AS EARLY AS 18Z. WL KEEP A TEMPO GROUP FOR ALL THE EASTERN TERMINALS AT LEAST THROUGH 21-22Z AFTER WHICH TIME MOST GUIDANCE INDICATE THAT MOST SHWRS/TSTMS SHOULD MOVE OFFSHORE. NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH EVENING. SFC WINDS FORECAST QUITE MORE DIFFICULT AS SOME OF THE GUIDANCE INDICATE A SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES THROUGH AND SFC WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE AND THEN FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH EASIER WITH WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT PASSAGE LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING. && .FIRE WEATHER... THE WIND SHIFT THAT WILL BE EXPERIENCED THIS EVENING AROUND 7-8 PM WILL BRING NORTHEASTERLY WINDS TO THE SLOPE FIRE STILL IN PROGRESS. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE AREA WHICH COULD TRIGGER ADDITIONAL CLOUD TO GROUND LIGHTNING STRIKES IN THE AREA. A GRADUAL DECREASE IN RELATIVE HUMIDITY IS FORECAST FROM SATURDAY THROUGH TUESDAY WHICH WILL BRING DRIER CONDITIONS TO GLADES, HENDRY, AND COLLIER COUNTY DURING THE AFTERNOON AND EVENING HOURS. RIGHT NOW THE FORECAST DOES NOT BRING THE RELATIVE HUMIDITY BELOW 35 PERCENT BUT THE CONDITIONS NEED TO BE MONITORED SINCE BOUNDARY LAYER ENTRAINMENT COULD BRING THE RH DOWN A LITTLE MORE. && .PREV DISCUSSION... /ISSUED 137 PM EDT FRI APR 29 2011/ AVIATION...BELIEVE SHWRS/TSTMS SHOULD START TO DEVELOP SOON ALONG EASTERN AREAS WITH FEW TSTMS GETTING CLOSER TO THE TERMINALS FROM AS EARLY AS 18Z. WL KEEP A TEMPO GROUP FOR ALL THE EASTERN TERMINALS AT LEAST THROUGH 21-22Z AFTER WHICH TIME MOST GUIDANCE INDICATE THAT MOST SHWRS/TSTMS SHOULD MOVE OFFSHORE. NEVERTHELESS...WL KEEP VCSH/VCTS THROUGH EVENING. SFC WINDS FORECAST QUITE MORE DIFFICULT AS SOME OF THE GUIDANCE INDICATE A SFC THERMAL LOW DEVELOPING AS THE FRONT MOVES THROUGH AND SFC WINDS OVER THE ERN TERMINALS SHIFTING FROM SW TO SE AND THEN FINALLY EAST OVERNIGHT. OVER KAPF...WIND FORECAST MUCH EASIER WITH WINDS STARTING FROM SW BUT SHIFTING TO NW AFTER FRONT PASSAGE LATER THIS AFTERNOON AND NE-E OVERNIGHT AND SATURDAY MORNING. PREV DISCUSSION... /ISSUED 919 AM EDT FRI APR 29 2011/ UPDATE... THE MAIN FOCUS FOR TODAY IS THE POSSIBILITY OF STRONG STORMS OVER AND AROUND LAKE OKEECHOBEE. THE MID LEVEL FLOW IN THE REGION IS WITHIN 30 TO 35 KTS AND MID LEVEL LAPSE RATES BETWEEN 6.5 AND 6.8 C PER KM. THE MAIN THREAT, AS DESCRIBED BY SPC COULD BE SOME PULSE-TYPE MULTICELL STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL. CALCULATIONS USING BUFKIT FOR FORECAST SOUNDINGS FOR THIS AFTERNOON/EVENING INDICATE THAT THE VERTICAL WIND SHEAR WILL REMAIN MARGINAL, AND WITH THE LOW LEVEL VERTICAL WIND SHEAR STAYING WEAK RELATIVE TO THE COOL POOL...STRONG CELL REGENERATION ALONG THE GUST FRONT WILL BE LIMITED. THE ACTIVITY WILL PEAK LATE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING AFTER DARK. FORECAST SOUNDINGS SHOW CAPE VALUES ABOVE 2000 J/KG AND TOTAL SHEAR AT BEST AROUND 30 KTS. SOME SPOTS COULD SEE HIGHER CAPE VALUES. CELL SPLITTING COULD OCCUR...HOWEVER, THE MARGINAL VERTICAL SHEAR WILL LEAD TO RELATIVELY SHORT-LIVED CELLS. THE ESTIMATED POTENTIAL OF THE MAGNITUDE OF THE DOWNDRAFT IS AROUND 40 KNOTS. WITH THE PRESENCE OF SOUTHWESTERLY WINDS THE WEST COAST SEA BREEZE IS FORECAST TO MAKE MORE PROGRESS THAN THE EAST COAST ONE. FORECAST SOUNDINGS INDICATE A STORM MOTION FROM THE WEST...WHICH COULD MOVE INTO THE METRO AREAS SOME OF THE ISOLATED STRONG THUNDERSTORMS THAT FORM IN THE INTERIOR. IF CELL SPLIT OCCURS, THIS WILL ALLOW FOR THE CELL PROPAGATING TO THE SOUTHEAST TO MOVE TOWARD THE SOUTHERN METRO AREAS. THE ONLY UPDATE TO THE FORECAST WAS THE INCLUSION OF A SLIGHT RISK OF WEAK TORNADOES AND WATERSPOUTS, ESPECIALLY OVER PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS. THE CONDITIONS ARE MARGINAL...BUT IF THE EAST COAST SEA BREEZE INTERACTS WITH THE SOUTHWESTERLY FLOW IT COULD GENERATE A SOME LOW LEVEL SPIN NEAR THE COASTLINE... AND OVER THE COASTAL WATERS. THESE WEAK TORNADOES AND WATERSPOUTS HAVE BEEN OBSERVED WITH MARGINAL EPISODES IN THE PAST. THE FORECAST REASONING FOR THE REST OF THE WEEK CONTINUES THE SAME. THE WARMEST DAYTIME TEMPERATURES SHIFT TO THE WESTERN PORTIONS OF THE CWA FOR SATURDAY AS THE WINDS ARE FORECAST TO TURN FROM THE NE AFTER THE FRONT CLEARS THE FLORIDA PENINSULA LATER THIS EVENING. PREV DISCUSSION... /ISSUED 720 AM EDT FRI APR 29 2011/ AVIATION...CLOUDS AHEAD OF COLD FRONT BEGINNING TO ENTER SOUTH FLORIDA PENINSULA THIS MORNING, BUT MOST OF THESE ARE IN VFR CATEGORY, THEREFORE NO SIGNIFICANT CEILINGS AND VSBYS EXPECTED IN SHORT TERM. CONVECTION EXPECTED TO DEVELOP OVER SOUTH FLORIDA AFT 16Z WITH MOST STORMS OVER INTERIOR AND EASTERN SECTIONS. WENT WITH TEMPO TSRA AT PBI AND FLL AREA SITES AS GREATEST CONCENTRATION OF TSTMS SHOULD BE NEAR THESE AREAS, HOWEVER TSRA CAN'T BE RULED OUT IN MIA AREA EITHER. KAPF IS THE LEAST LIKELY TO SEE TSRA THIS AFTERNOON, BUT STILL A POSSIBILITY AS STORMS DEVELOP JUST INLAND. WIND SHIFTS TO NE TONIGHT BEHIND WEAKENING COLD FRONT WITH VCSH LINGERING AT EAST COAST SITES. PREV DISCUSSION... /ISSUED 403 AM EDT FRI APR 29 2011/ SOME STRONG STORMS NORTHEAST AREAS OF SOUTH FLORIDA TODAY... DRY WEATHER OVER SOUTH FLORIDA THIS WEEKEND... DISCUSSION... A COLD FRONT LOCATED OVER NORTH FLORIDA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTH AND BE LOCATED OVER SOUTH FLORIDA BY THIS EVENING. THE STEERING FLOW AHEAD OF THE FRONT WILL BE FROM THE SOUTHWEST OVER THE CWA. THIS WILL ALLOW FOR THE WEST COAST SEA BREEZE TO PUSH ACROSS THE CWA TODAY WHILE KEEPING THE EAST COAST SEA BREEZE OVER THE EAST COAST METRO AREAS. SO THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY WILL BE OVER THE INTERIOR AND EAST COAST METRO AREAS WITH THE HIGHEST POPS OVER THE NORTHEAST INTERIOR AREAS. THEREFORE...THE POPS WILL BE RAISE TO HIGH END CHANCE FOR THE EAST COAST METRO AREAS WITH LIKELY POPS OVER THE NORTHEAST INTERIOR AREAS FOR THIS AFTERNOON. REST OF THE CWA WILL SEE SCATTERED POPS FOR TODAY. THE MID TO UPPER LEVEL OF THE ATMOSPHERE OVER SOUTH FLORIDA WILL REMAIN COLD (-10C TO -11C)...AS THE SURFACE TEMPERATURES WILL BE IN THE LOWER TO MID 90S. THIS WILL ALLOW FOR SOME OF THE STORMS THIS AFTERNOON TO BECOME STRONG ESPECIALLY OVER THE NORTHEAST AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE HEAVY RAINFALL...GUSTY WINDS...AND LARGE HAIL. SO WILL MENTION THIS IN THE MORNING HWO PACKAGE. THE FRONT WILL CONTINUE TO PUSH THROUGH SOUTH FLORIDA THIS EVENING AND WASH OUT OVER THE FLORIDA KEYS LATE TONIGHT INTO SATURDAY. SO THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE OVER THE CWA THIS EVENING AS THE HEATING OF THE DAY IS LOST. THEREFORE...SCATTERED POPS WILL CONTINUE FOR THE EAST COAST METRO AREAS FOR THIS EVENING BEFORE GOING DRY FOR THE OVERNIGHT HOURS FRIDAY. FOR REST OF THE CWA...THE INTERIOR AREAS WILL HAVE A SLIGHT CHANCE OF POPS FOR THE EVENING HOURS WHILE THE WEST COAST METRO AREAS WILL REMAIN DRY FOR FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE NORTH FOR THE WEEKEND ALLOWING FOR EASTERLY WINDS OVER THE CWA. THIS WILL KEEP MOST OF SOUTH FLORIDA DRY THIS WEEKEND WITH ONLY A COUPLE OF ISOLATED SHOWERS FOR THE EAST COAST METRO AREAS. DUE TO THE SMALL COVERAGE OF THE SHOWERS FOR THE EAST COAST METRO AREAS THIS WEEKEND...PLAN ON ONLY HAVING A SLIGHT 10 POPS AT THIS TIME FOR THE EAST COAST METRO AREAS. THE WINDS WILL ALSO BECOME BREEZY OVER THE EAST COAST METRO AREAS THIS WEEKEND. THIS WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA FOR THIS WEEKEND. EXTENDED FORECAST... THE HIGH WILL REMAIN OVER THE FLORIDA PENINSULA EARLY NEXT WEEK BEFORE MOVING EAST INTO THE ATLANTIC WATERS BY MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR ANOTHER COLD FRONT TO WORK INTO SOUTH FLORIDA FROM THE NORTH FOR LATE NEXT WEEK. SO WILL CONTINUE THE DRY WEATHER FOR EARLY NEXT WEEK WITH THE SLIGHT CHANCE OF SHOWERS FOR THE MIDDLE TO END OF NEXT WEEK OVER THE CWA. MARINE... THE WINDS WILL BE SOUTHWEST TODAY BEFORE SWINGING TO A EASTERLY DIRECTION THIS WEEKEND OVER THE CWA WATERS. THE SPEEDS WILL BE 5 TO 10 MPH TODAY BEFORE INCREASING TO 15 TO 20 KNOTS LATE SATURDAY INTO SUNDAY FOR MOST OF THE CWA WATERS, EXCEPT FOR THE NEAR-SHORE GULF WATERS WHERE THEY WILL BE IN THE 10 TO 15 KNOT RANGE FOR THIS WEEKEND. THE SEAS WILL ALSO REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS SHOULD BE GOOD TODAY INTO THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP TODAY. FIRE WEATHER... THE RELATIVE HUMIDITIES TODAY WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE DUE TO THE TROPICAL MOISTURE OVER THE CWA. THE RELATIVE HUMIDITIES ON SATURDAY WILL ABLE TO FALL INTO THE MID 30S FOR COUPLE OF HOURS OVER THE NORTHWEST INTERIOR AREAS WITH 40S OVER REST OF THE CWA...AS DRY AIR WORKS TO THE AREA FROM THE NORTH BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 82 74 84 / 30 10 10 10 FORT LAUDERDALE 75 85 76 85 / 30 10 10 10 MIAMI 74 86 74 85 / 30 10 10 10 NAPLES 70 90 69 90 / 10 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...71/JE AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Apr 29, 8:36 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 836 AM EDT FRI APR 29 2011 FLZ063-066>075-168-172>174-300345- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 836 AM EDT FRI APR 29 2011 ...STRONG STORMS POSSIBLE LAKE OKEECHOBEE AREA AND PALM BEACHES... ...ISOLATED WEAK TORNADOES OR WATERSPOUTS PALM BEACH AND BROWARD AND ADJACENT WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING OVER MOST OF SOUTH FLORIDA. THE MOST CONCENTRATED AREA OF STORMS IS EXPECTED TO BE OVER THE LAKE OKEECHOBEE REGION AND PALM BEACH COUNTY, WITH LESS COVERAGE ALONG THE GULF COAST. WIND: GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, EXCEPT POSSIBLY UP TO 60 MPH AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY. TORNADOES: WEAK TORNADOES OR WATERSPOUTS ARE POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON OVER PALM BEACH AND BROWARD COUNTIES AND THE ADJACENT COASTAL WATERS. HAIL: LARGE HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY, WITH SMALL HAIL A POSSIBILITY ELSEWHERE. VISIBILITY: REDUCED VISIBILITIES IN FOG AND SMOKE ARE POSSIBLE OVER GLADES, HENDRY AND INLAND SECTIONS OF COLLIER COUNTY EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF RIP CURRENTS WILL SIGNIFICANTLY INCREASE ALONG THE ATLANTIC BEACHES THIS WEEKEND INTO EARLY NEXT WEEK AS EASTERLY WINDS INCREASE TO 15 TO 20 MPH. AS THE EASTERLY WINDS INCREASE OVER SOUTH FLORIDA BEGINNING ON SATURDAY, THIS COULD PRESENT A PROBLEM WITH THE FIRE IN THE GOLDEN GATE ESTATES AREA. IF THE FIRE IS NOT CONTAINED BY THE TIME THE WINDS INCREASE OUT OF THE EAST THIS WEEKEND, IT COULD RESULT IN EVACUATIONS ORDERS FOR A FEW OF THE SURROUNDING COMMUNITIES WEST OF THE FIRE. RESIDENTS IN THAT AREA ARE ADVISED TO REMAIN ON THE ALERT AND STAY TUNED WITH INFORMATION COMING FROM THE LOCAL AUTHORITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Apr 29, 3:03 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 S WESTON 25.73N 80.31W
04/29/2011 E0.75 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY-SIZED HAIL NEAR THE
INTERSECTION OF SW 199TH AVENUE AND GRIFFIN ROAD AT 250
PM EDT.
&&
ROSSSpecial weather statement, Apr 29, 3:03 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT FRI APR 29 2011
FLZ071-072-291930-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
303 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BROWARD COUNTY
* UNTIL 330 PM EDT
* AT 258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PEMBROKE PINES...AND MOVING EAST AT 10
MPH.
* THE STORM WILL AFFECT...
SOUTHWEST RANCHES...
PEMBROKE PINES...
COOPER CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND OCCASIONAL
LIGHTNING STRIKES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2610 8021 2599 8021 2597 8032 2597 8047
2616 8046
TIME...MOT...LOC 1903Z 292DEG 11KT 2602 8036
TINGLERSpecial weather statement, Apr 29, 3:06 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 306 PM EDT FRI APR 29 2011 FLZ073-074-173-291930- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 306 PM EDT FRI APR 29 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 330 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HIALEAH...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... HIALEAH... OPA-LOCKA... LITTLE HAITI... MIAMI SHORES... NORTH MIAMI... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2577 8019 2568 8041 2595 8041 2595 8014 TIME...MOT...LOC 1906Z 252DEG 16KT 2586 8029 TINGLER
Local storm report, Apr 29, 3:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SSW WESTON 26.08N 80.40W
04/29/2011 E0.25 INCH BROWARD FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR THE
INTERSECTION OF US-27 AND GRIFFIN ROAD AT 245 PM EDT.
&&
ROSSSpecial weather statement, Apr 29, 3:23 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT FRI APR 29 2011
FLZ073-074-173-174-292015-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
323 PM EDT FRI APR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN MIAMI-DADE COUNTY
* UNTIL 415 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH
MIAMI BEACH TO ROYAL PALM RANGER STATION...AND MOVING EAST AT 10
MPH.
* THE LINE OF STORMS WILL AFFECT...
MIAMI INTERNATIONAL A/P...
METRO ZOO...
HOMESTEAD...
AVENTURA...
CUTLER RIDGE...
CORAL GABLES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2575 8014 2567 8015 2567 8016 2569 8019
2573 8016 2574 8017 2572 8024 2563 8027
2560 8031 2554 8030 2549 8033 2540 8032
2538 8030 2533 8033 2532 8036 2529 8038
2534 8071 2596 8030 2597 8011 2584 8011
TIME...MOT...LOC 1924Z 272DEG 9KT 2596 8018 2537 8058
TINGLERLocal storm report, Apr 29, 3:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 W SOUTH MIAMI 25.71N 80.33W
04/29/2011 E1.00 INCH MIAMI-DADE FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED QUARTER-SIZED HAIL NEAR
THE INTERSECTION OF SW 70TH STREET AND SW 85TH
AVENUE...ABOUT 1 MILE EAST OF SUNSET...AT 315 PM EDT.
0332 PM HAIL WEST MIAMI 25.76N 80.31W
04/29/2011 E1.00 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED DIME- TO QUARTER-SIZED HAIL
NEAR THE INTERSECTION OF SW 64TH AVENUE AND SW 14TH
STREET IN WEST MIAMI...AT 332 PM EDT.
&&
ROSSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:03 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Apr 29, 3:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 29, 3:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Apr 29, 3:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 29, 3:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 29, 4:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Apr 29, 4:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 29, 4:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Apr 29, 4:46 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 119 min |
| Apr 29, 4:47 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Apr 29, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 82 min |
| Apr 29, 5:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Apr 29, 5:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 29, 5:25 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Apr 29, 5:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| Apr 29, 6:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Apr 29, 6:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 29, 6:18 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Apr 29, 6:23 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 27 min |
| Apr 29, 7:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 29, 7:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.